Log in
High Blood Pressure Support
1,751 members434 posts

BP meds problem

Hi,

I'm going to put this on here and on th eAF forum- I have very occasional AF as long as my potassium is good.Have tried 2 meds for BP in the last 6 weeks and potassium levels fell, even on a potassium sparing one ( Ramipril) and a diruectic with a potassium sparing addition med. Ended up= with 4 episodes of atrial Flutter- 3 bad enough for A and E, where Potassium seen to have had fallen. Fortunately no AF I have stopped all meds as looked carefully at the side effects of the main ones used and they all had risks of palpitations/ arrhythmias,/ AF.

Now walking loads ( difficult with my knees!!) and keeping put of dander zone most off the time.

Wondered if anyone else has had similar problem and whether you found any solutions. No flutter since stopping meds and none before taking them,

All info gratefully received. Ive been referred to EP cos of flutter and local opinion was have the flutter ablated I will see what the future brings but if I'm right its the meds that are the problem!

4 Replies
oldestnewest

Hi rosyG, Perhaps you'll be lucky enough to find that it is your meds which have been giving you your atrial flutter problem. I have a similar problem to yours in that I have occasional atrial fibrillation that defies any attempt to diagnose. After 3 years I have given up any hope of finding a cure, or even getting a firm diagnosis. I've just had to learn to put up with it, but if you can get to the foot of yours and maybe have ablation if necessary, it will be really great for you. Or, find a regime of medications that means you don't get it at all. Very best of luck with it.

Reply

Thank you I was having AF for a couple of hours every few weeks when first diagnosed, I then noticed my potassium was below range on the three visits to A and E ( when the AF was bad) and I then started a high potassium diet, Salmon, jacket potato etc. I had no AF for 3 years and then just yearly for the last three years. If you haven't tried a higher potassium diet ( no supplements as are dangerous) then it's worth a try! I also take magnesium on advice of a cardiologist once he knew I was upping the potassium

1 like
Reply

Re rose in reading your piece i would find it difficult to put the cause of the a rterial flutter on the meds UNLESS THE WRONG MEDS WERE PRESCRIBED in your particular case ------as in my case when i got a t i a some years ago my potassium levels were very very low and my bp was 210 --90 on the night and my colostrel levels were fairly high i finished up being diagonesed with 90% blocked arteries and getting stents inserted thats 4yrars ago i am now ok but on 5 bp tabs and doing daily exercise my palpetations have gone -------you may need a second cardio opinion ed

Reply

Thanks Jim

I’ve been referred to someone at the Brompton and will take my detailed record of drug/ bp with me. It will be a while until I’m seen so that will help as can see if the flutter returns while off meds. Thanks for your input and hope you are fully revived from t I a

Reply

You may also like...